Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 188, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 12, 2008, 4:17 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2008, 4:17 PM MDT (22:17 UTC)
- Expired
- Aug 12, 2008, 5:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties De Baca County, NM, Guadalupe County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:01 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 12, 3:01 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT TUE AUG 12 2008 .DISCUSSION... LOOK FOR A COUPLE OF MESOSCALE CONVECTIVE SYSTEMS TONIGHT...ONE ON THE EAST CENTRAL AND/OR NORTHEAST PLAINS...THE OTHER IN THE VICINITY OF THE SOUTH CENTRAL MOUNTAINS. THE SOUTH CENTRAL MOUNTAINS MCS MAY LINGER IN OUR AREA LATEST. STORM SYSTEM HEADED INTO THE CENTRAL AND SOUTHERN ROCKIES...INCLUDING NEW MEXICO...DURING THE LATTER HALF OF THE WEEK AND INTO THE WEEKEND. A COUPLE OF BACK DOOR COLD FRONTS ARE EXPECTED TO DRIVE THROUGH THE STATE IN ADVANCE OF THE UPPER LEVEL LOW PRESSURE SYSTEM...WHICH IS EXPECTED TO DROP SOUTHWARD INTO COLORADO FRIDAY BEFORE SLOWLY EXITING EASTWARD OVER THE WEEKEND. NAM SUGGESTS THE FIRST BACK DOOR COLD FRONT MAY ENTER THE NE AND EAST CENTRAL PLAINS WEDNESDAY AFTERNOON OR EVENING. HOWEVER...GFS KEEPS THE FRONT IN CO. WHETHER IT IS A FRONT OR OUTFLOW BOUDARY THAT PUSHES INTO OUR AREA...ANOTHER CLUSTER OF THUNDERSTORMS COULD CROSS THE NORTHEAST OR EAST CENTRAL PLAINS TOMORROW EVENING. WITH AN UPPER HIGH OVER ARIZONA...SCATTERED CONVECTION WILL ALSO FAVOR THE SOUTHWEST MOUNTAINS AS WELL AS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS. SEVER WEATHER WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AS WINDS ALOFT INCREASE OVER NM. MODELS AGREE THAT A STRONGER BACK DOOR COLD FRONT WILL DRIVE INTO THE NORTHEAST THURSDAY EVENING...WITH A SECONDARY SURGE ON FRIDAY. THUS...SEVERE THUNDERSTORMS WILL BE MOST LIKELY OVER THE NORTHEAST AND EAST CENTRAL PLAINS THURSDAY...THEN THROUGHOUT THE EAST FRIDAY. SATURDAYS SEVERE THREAT WILL BE TRICKIER TO NAIL DOWN...AND COULD FAVOR THE AREA FROM THE CONTINENTAL DIVIDE IN CENTRAL AND SOUTHERN NEW MEXICO SOUTHEASTWARD ACROSS THE SOUTHEAST PLAINS. WHETHER SEVERE OR NOT...THE WEEKEND AHEAD LOOKS SHARPLY COOLER FOR MUCH OF THE FORECAST AREA WITH WET CONDITIONS MAINLY EAST OF THE CONTINENTAL DIVIDE. 44 && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT SAF AND ABQ THROUGH THE REST OF THE AFTERNOON. GUSTY OUTFLOW WINDS...UP TO 35 KT WIL BE THE MAIN AFFECT. ELSEWHERE...LVS WILL BE AFFECT BY SHORT DURATION MVFR CONDITIOS DUE TO STRONGER STORMS. ROW AND TCC COULD SEE SOME THUNDERSTORM AFFECTS AND MVFR CONDITIONS LATER INTO THE AFTERNOON OR MORE LIKELY THE EVENING. MUCH OF THE ACTIVITY IS EXPECTED TO DIE OFF BY MIDNIGHT. 50 NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... DRIER AIR WILL REMAIN FOCUSED ACROSS THE NORTHWEST THIRD THROUGH THE NEXT 2 TO 3 DAYS. ELSEWHERE...SCATTERED STORMS PRODUCING WETTING RAIN AND HUMIDITY...GENERALLY ABOVE 20 PCT WILL PREVAIL. STILL SOME UNCERTAINTY AS TO HOW POTENT THE UPCOMING SYSTEM WILL BE FRIDAY AND OVER THE WEEKEND. HOWEVER...IT IS BECOMING MORE EVIDENT THAT TEMPERATURES WILL DECREASE AND HUMIDITY WILL COME UP...PRETTY MUCH AREAWIDE BY THE WEEKEND. ESPECIALLY FAVORING THE CENTRAL MTS AND EASTERN PLAINS. SIGNIFICANT BACK DOOR FRONT EXPECTED TO PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN THURSDAY NIGHT INTO FRIDAY MORNING. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 93 58 95 / 5 5 5 5 GALLUP.......................... 51 90 52 91 / 10 10 10 5 GRANTS.......................... 55 90 54 92 / 10 10 20 10 GLENWOOD........................ 65 90 65 93 / 30 30 20 20 CHAMA........................... 45 84 46 82 / 20 10 20 10 LOS ALAMOS...................... 58 86 53 88 / 10 10 20 10 RED RIVER....................... 45 77 40 76 / 20 20 20 30 TAOS............................ 53 85 49 87 / 10 10 20 10 SANTA FE........................ 57 89 57 89 / 20 10 20 20 SANTA FE AIRPORT................ 58 90 57 91 / 20 10 20 20 ESPANOLA........................ 57 92 55 92 / 10 10 20 10 ALBUQUERQUE HEIGHTS............. 68 93 68 93 / 20 10 20 10 ALBUQUERQUE VALLEY.............. 65 94 65 91 / 20 10 20 10 ALBUQUERQUE FOOTHILLS........... 64 90 64 92 / 30 10 30 10 ALBUQUERQUE WEST MESA........... 66 94 66 96 / 20 10 20 10 SOCORRO......................... 61 92 64 94 / 20 10 20 10 SANDIA PARK/CEDAR CREST......... 61 86 53 86 / 20 10 30 20 MORIARTY/ESTANCIA............... 58 88 57 89 / 30 20 30 20 CARRIZOZO....................... 62 91 63 94 / 30 20 30 20 RUIDOSO......................... 57 83 56 83 / 40 20 30 20 RATON........................... 56 87 51 86 / 20 20 20 20 LAS VEGAS....................... 55 87 53 85 / 20 20 20 20 ROY............................. 59 87 60 86 / 30 20 20 20 CLAYTON......................... 62 90 61 87 / 30 20 20 20 SANTA ROSA...................... 62 96 61 95 / 30 20 30 10 TUCUMCARI....................... 66 95 66 95 / 30 10 30 10 FORT SUMNER..................... 66 93 66 95 / 30 10 30 10 CLOVIS.......................... 65 94 65 95 / 30 10 30 10 PORTALES........................ 65 96 66 97 / 30 10 20 10 ROSWELL......................... 68 98 70 98 / 30 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Aug 12, 6:00 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 12 2008 NMZ001>021-026-131200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE MAINLY OVER THE NORTHEAST AND EAST CENTRAL PLAINS LATER THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS THIS AFTERNOON AND THIS EVENING WHICH COULD LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE OVER NORTHEAST AND EAST CENTRAL NEW MEXICO THURSDAY AFTERNOON AND EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS...WHICH COULD LEAD TO LOCAL AREAS OF FLASH FLOODING...ESPECIALLY OVER CENTRAL AND EASTERN NEW MEXICO...THURSDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 12, 1:38 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 138 PM MDT TUE AUG 12 2008 NMZ011-122015- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 138 PM MDT TUE AUG 12 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANTA FE COUNTY... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR STANLEY. MOVEMENT WAS SOUTHEAST AT 7 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL SANTA FE COUNTY...INCLUDING THE TOWN OF STANLEY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 2:21 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 221 PM MDT TUE AUG 12 2008 NMZ016-017-122045- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 221 PM MDT TUE AUG 12 2008 ...LINE OF STRONG STORMS MOVING THROUGH CENTRAL LINCOLN COUNTY... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF CORONA TO 5 MILES NORTH OF NOGAL. MOVEMENT WAS SOUTH AT 9 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANCHO...CAPITAN... JICARILLA AND WHITE OAKS. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 2:41 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 241 PM MDT TUE AUG 12 2008 NMZ005>007-122115- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 241 PM MDT TUE AUG 12 2008 ...STRONG STORMS MOVING ALONG THE COLFAX AND MORA COUNTY LINE... AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF SPRINGER TO 13 MILES SOUTHWEST OF SPRINGER. MOVEMENT WAS EAST AT 11 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 25 AS WELL AS ABBOTT. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 3:34 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 PM MDT TUE AUG 12 2008 NMZ011-012-122200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- 334 PM MDT TUE AUG 12 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER EASTERN TORRANCE INTO WESTERN GUADALUPE COUNTIES... AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF ANTON CHICO TO 10 MILES SOUTHWEST OF ENCINO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DURAN...MILAGRO AND PINTADA. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 3:46 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MDT TUE AUG 12 2008 NMZ005-007-122215- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 346 PM MDT TUE AUG 12 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST UNION COUNTY... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DES MOINES. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FOLSOM AND DES MOINES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 4:03 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 403 PM MDT TUE AUG 12 2008 NMZ011-012-018-122230- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 403 PM MDT TUE AUG 12 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER WESTERN AND CENTRAL GUADALUPE COUNTY... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SANTA ROSA TO 10 MILES WEST OF PASTURA TO 8 MILES SOUTHWEST OF VAUGHN. MOVEMENT WAS EAST AT 25 MPH. A FEW LOCALES IN THE PATH OF THESE STORMS INCLUDE VAUGHN...PASTURA... PUERTO DE LUNA AS WELL AS HIGHWAY 54. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 25 min |
| Aug 12, 12:37 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 53 min |
| Aug 12, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 59 min |
| Aug 12, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 58 min |
| Aug 12, 3:10 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 80 min |
| Aug 12, 3:43 PM MDT | Areal Flood Advisory | ABQ | Union | 92 min |
| Aug 12, 4:25 PM MDT | Flash Flood Warning | ABQ | Union | 2 hr |
| Aug 12, 5:11 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 79 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.